Ways to Manage Parkinson’s Disease and Fatigue
It happens to most of us. We seem to exert ourselves and simply run out of gas. Whether we are doing too much or are exceeding our abilities without realizing it, we must learn to understand our limits. Parkinson’s disease clouds those limits and makes knowing what is disease-related, and what isn’t, very hard to discern.
Monitoring your energy levels
Your energy level may depend upon several factors that all can play a part in your Parkinson’s as well as your overall health. The quality of your sleep can be crucial in giving your brain a rest as well as, a chance to possibly release more dopamine.
Staying as fit as you can with exercise and eating a diet with good nutrition can make a big difference in your quality of life. When I chose to go vegetarian, I noticed a positive difference. My skin and hair looked healthier and my digestion improved. I even saw a boost in my energy level. Music and an occasional nap can do remarkable things for your energy level and overall mood.
Keeping your stress and anxiety levels as low as possible is crucial to keeping your symptoms under some control. A lot of Parkinson’s disease is having to forego some control and being alright with that loss. I can’t say that giving up the control that I once had was easy, but if you work at coping with your diagnosis, you can work with it, and learn from it.
Keep a schedule, as best you can. By maintaining a schedule, you can keep a routine and build a schedule that fits your lifestyle that is comfortable and less taxing. Keeping comfortable and less anxious is so important in keeping stress on your body and mind as low as possible.
Vitamin D deficiency
Many of those with Parkinson’s disease, myself included, are deficient in vitamin D. Be sure that your physician or neurologist (or a neurologist who is also a Movement Disorder Specialist) authorizes the lab work to get your blood checked for nutrient and mineral deficiencies. Talk to your doctor about these suggestions, before you make any regimen changes.
Sunlight and vitamin D go hand in hand, but be careful of too much exposure. If you are taking Carbidopa-Levodopa (Sinemet) be aware that a potential side-effect of the drug can affect your skin in sunlight. Do yourself a favor and don’t forget the sunscreen!
Have you or a loved one ever tried speech therapy?